MAUDE Adverse Event Report: STRYKER GMBH CONNECTING NUT - SHORT HOFFMANN LRF M8 X 6MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH CONNECTING NUT - SHORT HOFFMANN LRF M8 X 6MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 4933-1-010
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the patient was walking with the hoffmann lrf / hexapod frame on and the clamp broke".Rep reported that the clamp was replaced.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that hoffmann lrf apex pin adaptor was alleged of 'implant breakage after surgery" could be confirmed.The root cause of this breakage has been identified as a design issue (material not resistant enough to corrosion).This problem has been identified during nc and is addressed by capa.A new material will be implemented.As this breakage is due to a design issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.Indications for any material, manufacturing or design related problems were not determined in the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections to concomitant medical products/device evaluated by mfr.The reported event that connecting nut - short hoffmann lrf m8 x 6mm was alleged of 'implant breakage after surgery' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on provided information, the most likely root cause is attributed to be patient related.It was reported to be a young highly active patient and the breakage occurred 1 month after implantation.Please note that the instruction for use (v15034 rev aa external fixation devices ifu) reads: ''adverses effects: in many instances, adverse results may be clinically related rather than device related.1.These devices can break when subjected to the increased loading associated with delayed unions and/or non unions.External fixation devices are load sharing devices which are intended to hold fractured bone surfaces in apposition to facilitate healing.If healing is delayed, or does not occur, the appliance may eventually break due to fatigue.Loads on the device produced by load bearing, and the patient¿s activity level, will dictate the longevity of the appliance." [original statements].A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
CONNECTING NUT - SHORT HOFFMANN LRF M8 X 6MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7472342
Report Number0008031020-2018-00328
Device Sequence Number1642826
Product Code KTT
UDI-Device Identifier07613252610304
UDI-Public(01)07613252610304
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number4933-1-010
Device Catalogue Number49331010
Device Lot NumberZ12644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer06/28/2018
03/29/2019
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date07/27/2018
04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR